Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 353, NWS Tulsa, OK

July 16, 2009Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2009, 12:53 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2009, 12:53 AM CDT (05:53 UTC)
Expired
Jul 16, 2009, 2:00 AM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:42 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jul 15, 6:42 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT WED JUL 15 2009

...AVIATION...

.DISCUSSION...
A FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS
NORTHERN OKLAHOMA TO NEAR THE MISSOURI ARKANSAS
BORDER MAY IGNITE THUNDERSTORMS OVERNIGHT. TAF
SITES KTUL KRVS KFYV KXNA RISK THUNDER MAINLY IN
08Z-14Z TIME PERIOD.  A HIGHER THREAT OF THUNDER
WILL BE NORTH OF THOSE SITES... HOWEVER OUTFLOW
FROM ANY THUNDERSTORMS THAT DO FORM WILL RESULT
IN A RATHER VARIABLE WIND DIRECTION. MORE STORMS
WILL DEVELOP LATE THURSDAY AFTERNOON.

OTHER THAN THUNDERSTORMS...VFR CONDITIONS ARE
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  96  72  91 /  30  30  60  10
FSM   75  96  73  91 /  20  30  60  20
MLC   76  99  74  93 /  10  20  60  20
BVO   70  93  69  91 /  60  30  50  10
FYV   72  90  67  88 /  30  40  60  20
BYV   70  88  67  85 /  40  50  60  20
MKO   75  95  71  92 /  20  30  60  10
MIO   71  93  69  88 /  60  50  60  10
F10   76  96  72  92 /  10  20  60  10
HHW   76  98  74  95 /  10  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072.

     EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...15
LONG TERM....15
AVIATION...21
Hazardous weather outlook, Jul 15, 4:55 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED JUL 15 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT WED JUL 15 2009

...THUNDERSTORMS CHANCES INCREASING WITH TEMPERATURES DECREASING A
LITTLE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING AROUND OR AFTER 9 PM.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE INCREASING IN COVERAGE THIS EVENING ALONG AND
NORTH OF A COLD FRONT LOCATED NEAR THE OKLAHOMA/KANSAS BORDER. THE
FRONT WILL MOVE VERY LITTLE OVERNIGHT WITH THE BEST CHANCES OF
THUNDERSTORMS NEAR AND NORTH OF THE FRONT. SEVERE WEATHER POTENTIAL
EXISTS DUE TO THE HIGH INSTABILITY IN PLACE AND INCREASING WIND
FIELDS ALOFT.  STRONG WINDS AND LARGE HAIL ARE THE MOST LIKELY
THREATS.

EXCESSIVE HEAT WILL CONTINUE THROUGH THE EVENING ACROSS MUCH OF
THE AREA...WITH HEAT INDEX VALUES NEAR AND EXCEEDING 105 DEGREES
DURING THE EARLY EVENING. SOME RELIEF FROM THE HEAT IS EXPECTED
TO BEGIN ON THURSDAY AND CONTINUE INTO NEXT WEEK AS COOLER AIR
MOVES INTO THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE SLOW MOVING COLD FRONT WILL CONTINUE THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS BOTH DURING THE DAY THURSDAY...AND AGAIN
THURSDAY NIGHT INTO FRIDAY.  TEMPERATURES WILL CONTINUE HOT ON THURSDAY
IN SOUTHEAST OKLAHOMA...SOUTH OF THE FRONT...HOWEVER NOTICEABLE
COOLING IS LIKELY ONCE THE FRONT PASSES IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.

DRY AND SEASONABLY COOL WEATHER IS EXPECTED OVER THE WEEKEND...WITH
THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK AS THE DEVELOPING
WEATHER PATTERN FAVORS REPEATED CHANCES FOR PASSING THUNDERSTORM
COMPLEXES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:56 PM CDTSpecial Weather StatementTSAPawnee34 min
Jul 15, 9:04 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Jul 15, 9:39 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa66 min
Jul 15, 10:12 PM CDTSevere Thunderstorm WarningTSACreek63 min
Jul 15, 10:24 PM CDTSpecial Weather StatementTSATulsa51 min
Jul 15, 10:34 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa36 min
Jul 15, 10:42 PM CDTSpecial Weather StatementTSAPawnee63 min
Jul 15, 11:27 PM CDTSpecial Weather StatementTSATulsa63 min
Jul 15, 11:58 PM CDTSpecial Weather StatementTSAOsage62 min
Jul 16, 12:43 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Jul 16, 1:49 AM CDTSevere Thunderstorm WarningTSACraig39 min
Jul 16, 2:02 AM CDTSpecial Weather StatementTSACreek58 min
Jul 16, 2:55 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa65 min
Jul 16, 2:05 PM CDTSpecial Weather StatementTSAWashington55 min
Jul 16, 2:14 PM CDTSevere Thunderstorm WarningTSAOsage61 min
Jul 16, 2:54 PM CDTSpecial Weather StatementTSAHaskell, LeFlore66 min
Jul 16, 3:02 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha58 min
Jul 16, 3:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington21 min
Jul 16, 3:25 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore50 min
Jul 16, 3:43 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha62 min
Jul 16, 3:47 PM CDTSpecial Weather StatementTSAOttawa28 min
Jul 16, 4:18 PM CDTSpecial Weather StatementTSALeFlore27 min
Jul 16, 4:36 PM CDTSpecial Weather StatementTSAPushmataha24 min
Jul 16, 4:56 PM CDTSevere Thunderstorm WarningTSAPushmataha64 min
Jul 16, 5:52 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha53 min
Jul 16, 6:03 PM CDTSpecial Weather StatementTSAChoctaw27 min
Jul 16, 6:11 PM CDTSevere Thunderstorm WarningTSAChoctaw64 min
Jul 16, 6:47 PM CDTSevere Thunderstorm WarningTSAChoctaw58 min
Jul 15, 7:18 PM CDTSpecial Weather StatementTSAMadison27 min
Jul 15, 7:33 PM CDTSevere Thunderstorm WarningTSAMadison21 min
Jul 16, 1:02 AM CDTSpecial Weather StatementTSACarroll43 min
Jul 16, 1:06 AM CDTSpecial Weather StatementTSACarroll39 min
Jul 16, 1:30 AM CDTSevere Thunderstorm WarningTSABenton, Carroll60 min
Jul 16, 2:57 AM CDTSevere Thunderstorm WarningTSACarroll48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.